Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 27, 2015, 9:58 PM CDT for Hemphill County, Lipscomb County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 9:58 PM CDT (02:58 UTC)
- Expired
- May 28, 2015, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hemphill County, TX, Lipscomb County, TX
The radar
The Amarillo radar (KAMA), 154 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:17 PM CDT | FLASH FLOOD | 6 Nw Canadian, TX | HIGHWAY 83 6 MILES NORTHWEST OF CANADIAN CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1663 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 20.2
The text
As transmitted, in the capitals the NWS used until 2016.
912
WGUS54 KAMA 280258
FFWAMA
TXC211-295-280900-
/O.NEW.KAMA.FF.W.0012.150528T0258Z-150528T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
958 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 400 AM CDT THURSDAY
* AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES OVER
5 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE
PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS
LIKELY TO CONTINUE. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS
DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH
WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANADIAN... LAKE MARVIN... GLAZIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 3573 10000 3573 10006 3575 10054 3614 10055
3610 10000
$$
LG2 follow-up statements
082
WGUS74 KAMA 280502
FFSAMA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT THU MAY 28 2015
TXC211-295-280900-
/O.CON.KAMA.FF.W.0012.000000T0000Z-150528T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HEMPHILL TX-LIPSCOMB TX-
1202 AM CDT THU MAY 28 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN LIPSCOMB AND
HEMPHILL COUNTIES UNTIL 400 AM CDT...
* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES OVER
5 INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF THE WARNED AREA
FLOODING IS LIKELY TO CONTINUE. WHILE PRECIPITATION MAY TAPER OFF
IN SOME AREAS...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO
RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANADIAN... LAKE MARVIN... GLAZIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3573 10000 3573 10006 3575 10054 3614 10055
3610 10000
$$
LG336
WGUS74 KAMA 280908
FFSAMA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
408 AM CDT THU MAY 28 2015
TXC211-295-280917-
/O.EXP.KAMA.FF.W.0012.000000T0000Z-150528T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HEMPHILL TX-LIPSCOMB TX-
408 AM CDT THU MAY 28 2015
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN LIPSCOMB
AND HEMPHILL COUNTIES HAS BEEN ALLOWED TO EXPIRE...
HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA. LOCAL LAW
ENFORCEMENT HAS REPORTED THAT FLOODING HAS DECREASED. STREAMS AND
CREEKS IN THE WARNED AREA ARE BEGINNING TO RECEDE. DESPITE IMPROVING
CONDITIONS...SOME COUNTY ROADS ARE LIKELY STILL FLOODED. DO NOT
ATTEMPT TO DRIVE THROUGH FLOOD WATERS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANADIAN... LAKE MARVIN... GLAZIER...
LAT...LON 3573 10000 3573 10006 3575 10054 3614 10055
3610 10000
$$
BRBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:37 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 27, 6:37 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT WED MAY 27 2015 .AVIATION... 00 TAFS...VFR CONDITIONS ARE EXPECTED TONIGHT OUTSIDE OF CONVECTION. SCATTERED THUNDERSTORMS REMAIN OVER THE PANHANDLES THIS EVENING. INITIAL CONVECTION WILL START WINDING DOWN WITH SUNSET...BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS THE PANHANDLES...ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE. SAVED PREVAILING THUNDER FOR KAMA UNTIL CLOSER TO AFTERNOON...BUT WILL LIKELY BE SHOWERS AND SOME THUNDERSTORMS NEAR ALL THE TERMINALS EARLY THURSDAY MORNING. HIGH CONFIDENCE ON MVFR TO IFR CONDITIONS DEVELOPING OVERNIGHT...SLOWLY LIFTING TO VFR BY LATE MORNING. WINDS WILL REMAIN SOUTHERLY AT 8 TO 15KTS WITH PERIODS OF GUSTS NEAR THUNDERSTORMS AND OUTFLOW BOUNDARIES. ELSENHEIMER && .PREV DISCUSSION... /ISSUED 320 PM CDT WED MAY 27 2015/ DISCUSSION... CONVECTION HAS INITIATED OVER THE NORTHEASTERN TEXAS PANHANDLE. STORMS WILL DEVELOP QUICKLY AND LIKELY BECOME SEVERE OVER THE FAR EASTERN PANHANDLES THIS EVENING. VERY IMPRESSIVE SURFACE BASED CAPE VALUES OF 3000-4500 J/KG ARE PRESENT...AND A MODERATE AMOUNT OF WIND SHEAR...THOUGH MAINLY OF THE DIRECTIONAL VARIETY. THIS SHOULD BE ENOUGH TO SUPPORT SEVERE STORMS WITH MAINLY LARGE HAIL AND DAMAGING WIND THE PRIMARY THREATS...THOUGH A FEW TORNADOES ARE POSSIBLE AS WELL. STORMS WILL BE SLOW TO MOVE AND HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL. FOR ADDITIONAL DETAILS ON TODAY'S SEVERE POTENTIAL...SEE MESOSCALE UPDATE IN PREVIOUS AFD. THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS COMES TONIGHT AS THE UPPER LEVEL TROUGH OVER BAJA WILL CONTINUE MOVING INLAND...AND SHORTWAVE IMPULSES WILL CONTINUE TO MOVE AHEAD OF IT IN GENERALLY WESTERLY FLOW. THIS WILL KEEP CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES THROUGH SATURDAY. A BIT DIFFICULT TO PICK OUT THE BETTER CHANCES DURING THIS PERIOD AS THE MAIN FORCING WILL BE LIKELY TIED TO SHORTWAVE ENERGY THAT HAS YET TO BE RESOLVED CLEARLY...AND AS SUCH...DID NOT DEVIATE MUCH FROM PREVIOUS FORECAST. ONE POSSIBILITY ARE THE AFTERNOONS AND EVENINGS OVER THE EASTERN PANHANDLES AGAIN AS SURFACE CONVERGENCE REMAINS IN PLACE...THOUGH SOME QUESTION AS TO WHETHER THAT AREA WILL BE IN THE PANHANDLES OR FURTHER EAST OVER OKLAHOMA. DEWPOINTS IN THE MID-60S ARE EXPECTED TO REMAIN SIMILAR TO TODAY'S PLACEMENT...AS WELL AS FORECASTED SURFACE BASED CAPE VALUES UPWARDS OF 2000 J/KG. THIS COULD BE LIMITED THOUGH BY LEFTOVER CLOUDS FROM ANY CONVECTION THAT FORMS OVERNIGHT TONIGHT. MOST CLEAR SIGNAL APPEARS TO BE FRIDAY AFTERNOON/EARLY SATURDAY MORNING AS WHAT IS LEFT OF THE TROUGH MOVES EASTWARD OVER THE PANHANDLES. ALSO APPEARS A SURFACE FRONT COULD PROVIDE SOME ADDITIONAL FORCING DURING THIS PERIOD. WIDESPREAD HEAVY RAIN IS POSSIBLE FROM ANY THUNDERSTORMS WE SEE DURING THE NEXT SEVERAL DAYS. BY SUNDAY....UPPER LEVEL RIDGING BEGINS TO BUILD OVER THE FOUR CORNERS REGION WITH DRY NORTHWEST FLOW OVER THE PANHANDLES TO START THE WEEK. THIS SHOULD KEEP OUR AREA FAIRLY DRY...THOUGH ANY CONVECTION THAT FORMS UPSTREAM COULD MOVE INTO THE NORTHWESTERN PORTIONS OF THE PANHANDLES UNDER THIS FLOW REGIME. THE CENTER OF THE RIDGE STARTS PUSHING EAST AND BREAKING DOWN SOMEWHAT ON TUESDAY AS A DEEP UPPER LEVEL TROUGH MOVES INTO THE WEST COAST. ELSENHEIMER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 18/08
Hazardous weather outlook, May 27, 3:04 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT WED MAY 27 2015 OKZ001>003-TXZ001>020-280815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 304 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. SOME THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS THE MAIN THREATS...AND A LOW THREAT FOR TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY ON THURSDAY...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY AND INTO SATURDAY BEFORE A DRIER PATTERN DEVELOPS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. ELSENHEIMER
In the hours before
Local storm report, May 27, 7:01 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 NNE DARROUZETT 36.51N 100.29W
05/27/2015 M1.75 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1500492
KBLocal storm report, May 27, 7:04 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 2 NNW CANADIAN 35.94N 100.40W
05/27/2015 HEMPHILL TX LAW ENFORCEMENT
CLOSED HIGHWAY 83 NORTH OF HIGHWAY 60 DUE TO TREES ON
THE ROAD.
&&
EVENT NUMBER AMA1500493
CLKLocal storm report, May 27, 7:08 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD 6 E WAYSIDE 34.79N 101.44W
05/27/2015 ARMSTRONG TX TRAINED SPOTTER
MUDSLIDES COVERING HIGHWAY 207 NEAR THE SCENIC OVERLOOK
IN THE CANYON
&&
EVENT NUMBER AMA1500494
CLKLocal storm report, May 27, 9:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD WAYSIDE 34.79N 101.55W
05/27/2015 ARMSTRONG TX EMERGENCY MNGR
WATER COVERING FARM TO MARKET 285 AND CURVES IN THE
ROAD JUST WEST OF WAYSIDE ARE UNDER WATER.
&&
EVENT NUMBER AMA1500495
CLKLocal storm report, May 27, 9:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
943 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL WAYSIDE 34.79N 101.55W
05/27/2015 E2.75 INCH ARMSTRONG TX PUBLIC
&&
EVENT NUMBER AMA1500496
CLKLocal storm report, May 27, 9:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
944 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 2 N CANADIAN 35.94N 100.38W
05/27/2015 HEMPHILL TX LAW ENFORCEMENT
HIGHWAY 83 NORTH OF CANADIAN CLOSED DUE TO FLASH
FLOODING
&&
EVENT NUMBER AMA1500497
KBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Ochiltree, Roberts | 30 min |
| May 27, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 66 min |
| May 27, 8:18 PM CDT | Tornado Warning | AMA | Armstrong | 57 min |
| May 27, 8:29 PM CDT | Flash Flood Warning | AMA | Armstrong | 3 hr |
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 61 min |
| May 27, 9:51 PM CDT | Tornado Warning | AMA | Randall | 24 min |
| May 27, 10:08 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 67 min |
| May 27, 10:11 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 64 min |
| May 27, 10:29 PM CDT | Flash Flood Warning | AMA | Armstrong, Randall | 6 hr |
| May 27, 10:41 PM CDT | River Flood Warning | AMA | Armstrong | 18 hr |
| May 27, 11:02 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 43 min |
| May 27, 11:08 PM CDT | Flash Flood Warning | AMA | Collingsworth | 3 hr |
| May 27, 11:14 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 61 min |
| May 27, 11:32 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 33 min |
| May 28, 12:03 AM CDT | Flash Flood Warning | AMA | Donley | 4 hr |
| May 28, 12:07 AM CDT | Special Weather Statement | AMA | Randall | 23 min |
| May 28, 1:12 AM CDT | Special Weather Statement | AMA | Randall | 33 min |
| May 28, 1:13 AM CDT | River Flood Warning | AMA | Hemphill | 19 hr |
| May 28, 1:45 AM CDT | Areal Flood Advisory | AMA | Collingsworth | 4 hr |
| May 28, 1:52 AM CDT | Special Weather Statement | AMA | Randall | 38 min |
| May 28, 2:02 AM CDT | Severe Thunderstorm Warning | AMA | Randall | 43 min |
| May 28, 4:04 AM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more | 17 hr |
| May 28, 9:27 AM CDT | Special Weather Statement | AMA | Ochiltree | 33 min |
| May 28, 4:10 PM CDT | Special Weather Statement | AMA | Dallam | 50 min |
| May 28, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 64 min |
| May 28, 5:15 PM CDT | Special Weather Statement | AMA | Oldham | 45 min |
| May 28, 5:26 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 64 min |
| May 28, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 58 min |
| May 28, 6:36 PM CDT | Special Weather Statement | AMA | Sherman | 39 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.